Activities
Paiment Paypal Accepte
News :

    Hypoglycemia - low blood sugar

    Hypoglycemia is caused by the following factors:

    - Insufficient carbohydrate intake

    - Skipped or delayed meal

    - Alcohol intake

    - Too much insulin or pills for diabetes

    - Intense or prolonged physical activity


    Symptoms associated to hypoglycemia:

    - Shakiness

    - Sweating

    - Weaknessdizziness

    - Extreme and sudden hunger

    - Palpitations

    - Mood change (irritability, aggressiveness, nervousness)

    - Headache

    - Blurred vision

    - Numbness of the mouth

    - Paleness

    - Unsteady footsteps

    - Confusion

    - Convulsions

    - Coma

    Those symptoms vary from one person to another and may manifest themselves at different blood glucose levels.

    What to do if your blood glucose level is too low?

    Take a fast acting source of sugar such as:

    175 ml (6 ounces) of fruit juice or regular soft drink or

    15 ml (1 tablespoon) of sugar or

    15 ml (1 tablespoon) of honey or jam or

    3 tabs of Glucose BD, or 4 tabs of Dex4 (glucose tablets)

    After 10 to 15 minutes, check your blood glucose level. Again if it’s still under 4 mmol/l, repeat the treatment. 

    If your blood glucose level is above 4mmol/L, but that you are not planning on having a meal within an hour of correcting your blood sugar level, take one of the following snacks:

    2 Social tea cookies with 175 ml (6 ounces) of milk or

    1 toast with 30 g (1 ounce) of cheese or

    1 portion of cereals with 125 ml (4 ounces) of milk or

    6 crackers with 15 ml (1 tablespoon) of peanut butter


    To prevent hypoglycemia:

    Nutrition

    - Have your meals and snacks at regular hours.

    - If a meal is delayed, have a snack

    - Do not drink alcohol on an empty stomach

    Medication

    - Make sure to follow your doctor’s recommendations concerning your insulin treatment.

    - Take your oral medication as prescribed. Do not double your dose or vary the moment you take your medication every day.

    Exercise

    You may have to increase your food intake depending on your physical activity.

    Lifestyle

    - Always carry with you a fast action sugar supply

    - Wear a bracelet or a card mentioning that you have diabetes.

    - Inform your family and friends on hypoglycemia signs and how to treat it.

    A severe hypoglycemia may cause unconsciousness. In case of emergency, people must know how to react fast and efficiently:

    - Warn your family, friends and co-workers that if you are unconscious, they must not give you solid or liquid foods.

    - Someone must call 911 or an ambulance to get you to the hospital.

    - A blood glucose test should be taken if possible.

    - Someone could also inject a medication called “Glucagon”. After a Glucagon injection, you should wake up in the following 15 minutes. You must take a snack as soon as you wake up, so you will not have another hypoglycemia.


    - Frequently check your blood glucose level in the following hours.

    - Try to find out the cause of your severe hypoglycemia

    - Advise your doctor of that situation so he can make an adjustment to your medication if necessary.